Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental Anesthesia

Novacaine reaction

01/07/2009

Question:

I never had problems with novacaine or the shots until the last few years. Now when I get the shots they hurt, also afterwards for a few days I have ringing and pain in my ear on the side of the injections and my lung and chest area hurts and is hard to breathe for a few weeks after the shots. Is this normal or unusual. I am 53 years old and have been getting dental work since I was 4 with no problems.

Answer:

I am concerned that this may not be an effect of the local anesthetic per se. The effects would not last a few days or weeks afterwards. It may be that there was increased blood pressure or heart rate associated with the pain of the injections that had some lingering effects. You should seek medical consultation with your primary physician and explain these symptoms.

For more information:

Go to the Dental Anesthesia health topic, where you can:

Response by:

Steven I Ganzberg, SB, DMD, MS Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University